What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 2, 3:14 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Aug 2, 3:14 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
414 PM EDT Sun Aug 2 2020
.SYNOPSIS... Showers and thunderstorms, some of which can be severe,
will come to an end this evening. Dry and less humid weather will
return for Monday. Showers and a few thunderstorms in advance of
Tropical Cyclone Isaias will arrive Monday night and continue on
Tuesday. Rain, some heavy, is expected late Tuesday into early
Wednesday as Isaias passes through the region.
&&
.NEAR TERM /THROUGH TONIGHT/...
Tornado Watch is in effect until 1000 PM EDT for the entire forecast
area.
It is a warm and humid afternoon. Shower/thunderstorm activity is
fairly minimal at this time with one cell across the Adirondacks and
others developing across the mid-Hudson Valley. However, with the
upper- level shortwave approaching along with an upper- level jet
max, we anticipate activity to increase to scattered coverage for
the remainder of the afternoon before tapering off during the
evening. Latest 18Z KALY sounding shows winds veering with height in
the low- levels with SFC-3km SRH between 300-400 m^2/s^2. The latest
SPC Mesoanalysis shows MLCAPE values mostly in the 1000-2000 J/kg
range which should aid in increasing thunderstorm development.
Damaging winds will be the primary threats with any storms. However,
rotating storms are likely with any that remain discrete and could
produce a tornado. It is for these reasons that a Tornado Watch has
been issued through this evening.
Surface cold front sweeps through the region tonight with a slightly
less humid air mass. A few remaining showers are possible across the
Adirondacks; otherwise, dry weather will return with a partly to
mostly cloudy sky. Lows will drop into the 60s to near 70.
&&
.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
A mainly dry and less humid day is on tap for Monday as the forecast
area is in-between multiple systems. A few showers may linger early
in the morning across the Adirondacks before coming to an end. Highs
will reach the 70s across the higher terrain to the 80s in the
valleys.
Later Monday into Tuesday, the combination of a broad upper- level
low across Ontario and the advancement of moisture from approaching
TC Isaias will bring scattered showers and thunderstorms to the
area. Some heavy rainfall will be possible due to the overall
synoptic flow running parallel to expected storm motion.
Precipitable Water values will also increase from 1.00-1.50 inches
on Monday to 1.50-2.00 inches Monday night.
Lows Monday night will be mainly in the 60s.
Later Tuesday through Tuesday night, Isaias is forecast to pass
across the region. There is high confidence with regards to the
forecast track, but lower confidence on timing. The expected track
is from near Philadelphia northeastward toward northern New England.
Timing ranges from as early as Tuesday afternoon/evening on the
latest GFS to later Tuesday night into early Wednesday morning on
the ECMWF and NAM. The latest NHC forecast is for Isaias to pass
through sometime late Tuesday afternoon through Tuesday night.
As Isaias passes through, a 6-10 hour of moderate to heavy rain is
expected across portions of the region as precipitable water values
increase to 2.00-2.50 inches, especially from the Capital Region and
points south and east. Rainfall totals may range from 1 to 4 inches
across the area. With most of this rain falling in a short amount of
time, a Flash Flood Watch may be needed for parts of the forecast
area with the greatest impacts in low- lying and urban areas.
In terms of wind, we continue to follow the official NHC forecast.
Tropical storm-force winds (mostly in gusts) will be possible to the
south and east of the Capital District.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
The extended will feature a shift to drier, more tranquil weather.
We start off the period on Wednesday with TC Isaias departing the
region to our northeast as it tracks further up along the East U.S.
Coast into the Canadian Maritimes. Lingering precipitation stemming
from the interactions between an upper tough to our west and TC
Isaias will be on its way out, if not completely out of the area by
Wednesday morning. So as the morning and afternoon hours progress,
will see decreasing trends in PoPs from south to north. There still
remains quite a difference in timing amongst the deterministic
models of how quickly precipitation ends with the GFS being the
fastest to end and the ECMWF being the slowest. Have only 20-30%
chances Wednesday morning across the FA with highest chances being
north of I-90.
The entire area should be in the clear by Wednesday PM as surface
high pressure begins to build into eastern New York and western New
England. The rest of the period will remain dry with high pressure
being the predominant weather feature.
Temperatures (Tsfc) should hover around normal levels to start off
the period with a gradual increasing trend in temperatures as we
move towards the end of the period. This is due to higher heights
increasing over the area in time. High temperatures (Tmax) across
the valleys will be in the lower 80s increasing into the mid to
possibly upper 80s late in the period (cooler values higher
elevations). Low temperatures (Tmin) will generally run in the 60s
across the valleys and 50s higher elevations.
&&
.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
One batch of showers will be moving through KPSF through 19Z with
occasional MVFR conditions. Otherwise will be watching for scattered
thunderstorms developing through the rest of the afternoon into this
evening. At this time it appears the best chance for TSRA expected
be near KPOU, so will mention a TEMPO there from 20Z-23Z. Will
mention VCSH at KALB/KGFL/KPSF to account for possible TSRA, but not
enough confidence in coverage for any TEMPOs at this time. Brief
gusty winds and MVFR/IFR conditions will be possible within any TSRA.
Thunderstorms should dissipate by around 04Z, with VFR conditions
expected to prevail overnight. Despite a moist environment, a south
to southwest breeze will persist and should prevent fog development.
VFR conditions will persist through 18Z Monday, with just some
scattered cumulus and/or high level cirrus clouds around.
Winds will be south-southeast around 8-12 kt with occasional gusts
near 20 kt into early this evening, becoming southerly around 5-10
kt tonight. Winds will shift to the west-southwest Monday morning.
Outlook...
Monday Night: High Operational Impact. Likely SHRA...TSRA.
Tuesday: High Operational Impact. Definite SHRA...RA.
Tuesday Night: High Operational Impact. Definite RA.
Wednesday: Moderate Operational Impact. Chance of SHRA.
Wednesday Night: No Operational Impact. NO SIG WX.
Thursday: No Operational Impact. NO SIG WX.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Low Operational Impact. NO SIG WX.
&&
.FIRE WEATHER...
A generally moist period is expected into midweek. Scattered showers
and thunderstorms are possible through this evening and again later
Monday into Tuesday. Then a widespread moderate to heavy rainfall is
expected later Tuesday into Wednesday as TC Isaias passes through
the region.
Winds will be rather breezy into this evening from the south-
southeast at 10 to 15 mph with some gusts to 25 mph, then decrease
to 10-15 mph tonight and through Monday.
&&
.HYDROLOGY...
Scattered showers and some thunderstorms are expected through this
evening. The airmass will be very moist, so some locally heavy
rainfall can be expected in any storm, with urban/poor drainage
flooding possible. However, sparse coverage of thunderstorms and
progressive nature of storms should limit the flooding threat.
After a break Monday, periods of rain associated with the northward
progression of TC Isaias are expected later Monday into Wednesday.
The heaviest rainfall looks to occur Tuesday night as the storm
makes its closest approach. QPF of 1-4" is expected, highest south
and east of Albany, with locally higher amounts possible. A Flash
Flood Watch may be needed.
The ALY Hydro Service area continues to be in Abnormally Dry to
Moderate Drought conditions /D0 to D1/ based on the latest US
Drought Monitor issued yesterday. The latest MMEFS guidance
continues to show no flooding on the main stem rivers at this time
with flows that remain generally below normal.
Drier weather will return into the mid week period.
For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...Rathbun
NEAR TERM...Rathbun
SHORT TERM...Rathbun
LONG TERM...Evbuoma
AVIATION...JPV
FIRE WEATHER...Thompson/Rathbun
HYDROLOGY...BGM/Thompson/Rathbun
Hazardous weather outlook, Aug 2, 3:40 PM EST, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
440 PM EDT Sun Aug 2 2020
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-031100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
440 PM EDT Sun Aug 2 2020
...TORNADO WATCH 410 IN EFFECT UNTIL 10 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, eastern New York and southern Vermont.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Tornado Watch.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Periods of moderate to heavy rainfall associated with Tropical
Cyclone Isaias are possible Monday night into Wednesday morning,
with the heaviest rainfall likely Tuesday night. There is still
uncertainty with timing and the area of heavy rainfall. If the
potential for widespread flash flooding increases, then a Flash
Flood Watch maybe needed later in time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Please relay any information about
severe weather to the NWS while following local, state and CDC
guidelines.
In the hours before
Special weather statement, Aug 2, 4:41 PM EST, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Albany NY
541 PM EDT Sun Aug 2 2020
NYZ059-060-064-022215-
Eastern Greene-Western Columbia-Eastern Ulster-
541 PM EDT Sun Aug 2 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ULSTER...WEST
CENTRAL COLUMBIA AND SOUTHEASTERN GREENE COUNTIES...
At 541 PM EDT, a strong thunderstorm was located over High Falls, or
near Saugerties, moving northeast at 30 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Hudson, Catskill, Claverack, Athens, Lorenz Park, Claverack-Red
Mills, Germantown, Asbury, Hamburg Light, Quarryville, Jefferson
Heights, Burden Dock, Manorville, Katsbaan, Greenport Center, Burden,
Limestreet, Kiskatom, Cairo Junction and Cheviot.
This includes Interstate 87 near exit 21.
LAT...LON 4214 7406 4219 7404 4222 7404 4236 7387
4223 7367 4208 7398
TIME...MOT...LOC 2141Z 222DEG 24KT 4215 7398
JPVSpecial weather statement, Aug 2, 5:03 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Albany NY
603 PM EDT Sun Aug 2 2020
NYZ065-066-022230-
Eastern Dutchess-Western Dutchess-
603 PM EDT Sun Aug 2 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN DUTCHESS COUNTY...
At 602 PM EDT, a strong thunderstorm was located near Stanfordville,
or 9 miles southeast of Rhinebeck, moving northeast at 30 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Pine Plains, Stanfordville, Bethel, Milan, Salt Point, Pachin Mills,
Attlebury, Shunpike, Pleasant Plains, Shekomeko, Bangall, Washington
Hollow, Pulvers Corners, Clinton Corners, Lafayetteville, McIntyre,
Hammertown, Market, Stissing and Mount Ross.
LAT...LON 4184 7389 4202 7377 4197 7352 4177 7376
TIME...MOT...LOC 2202Z 220DEG 24KT 4184 7377
JPV
Special weather statement, Aug 2, 5:32 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
632 PM EDT Sun Aug 2 2020
NYZ053-054-060-061-022300-
Eastern Columbia-Western Rensselaer-Western Columbia-Eastern
Rensselaer-
632 PM EDT Sun Aug 2 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN COLUMBIA AND SOUTH
CENTRAL RENSSELAER COUNTIES...
At 632 PM EDT, a strong thunderstorm was located over Kinderhook, or
near Chatham, moving northeast at 35 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Chatham, Nassau, Stephentown, Valatie, Kinderhook, East Nassau, Totem
Lodge, East Schodack, Stuyvesant Falls, Chatham Center, Jacks
Corners, Hoag Corners, Millers Corners, Rayville, Malden Bridge,
Riders Mills, Sunnyside, New Britain, Rock City and Shivers Corners.
LAT...LON 4250 7336 4230 7368 4237 7377 4262 7360
4251 7335
TIME...MOT...LOC 2232Z 222DEG 29KT 4238 7367
JPVLocal storm report, Aug 2, 5:39 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
639 PM EDT SUN AUG 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM TSTM WND DMG 1 WSW SHARON 41.87N 73.50W
08/02/2020 DUTCHESS NY SOCIAL MEDIA
DAMAGE TO SEVERAL GREENHOUSES, MULTIPLE TREES DOWN.
IMAGES VIA TWITTER AND TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER ALY2002617
BGMLocal storm report, Aug 2, 5:52 PM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
652 PM EDT SUN AUG 02 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM TORNADO 2 SSW FALLS VILLAGE 41.93N 73.37W
08/02/2020 LITCHFIELD CT 911 CALL CENTER
MULTIPLE REPORTS OF TORNADO SIGHTNINGS REPORTED TO 911
CENTER.
&&
EVENT NUMBER ALY2002618
BGMSpecial weather statement, Aug 2, 5:58 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Albany NY
658 PM EDT Sun Aug 2 2020
NYZ053-054-061-022330-
Eastern Columbia-Western Rensselaer-Eastern Rensselaer-
658 PM EDT Sun Aug 2 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL COLUMBIA AND
SOUTHEASTERN RENSSELAER COUNTIES...
At 658 PM EDT, a strong thunderstorm was located near Nassau, moving
northeast at 25 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Nassau, Stephentown, East Nassau, West Lebanon, Dunham Hollow,
Garfield, Stephentown Center, North Stephentown, Brainard, West
Stephentown, Jacks Corners, North Nassau, Hoag Corners, Rayville,
Riders Mills, Denault Corners, Old Chatham and Riders.
LAT...LON 4254 7334 4253 7334 4243 7355 4245 7358
4249 7357 4248 7362 4249 7364 4266 7346
4260 7332
TIME...MOT...LOC 2258Z 226DEG 22KT 4249 7354
JPV